I am a type 1 diabetic and just started on this med. I have had severe nausea and a headache but im hoping they go away. Thanks
Hi v. I checked out the answer to your question. This is going to be a long message, so no reading the newspaper while we're trying to find an answer to your question. Pick and Choose to what appeals to you, and throw the other part out. It's just what we do. Some of it's pretty cool. So, here goes, my friend:
•Before prescribing Cymbalta for depression, your healthcare provider should make sure that you do not have bipolar disorder (instead of depression). Sometimes, the symptoms of bipolar disorder and depression are very similar, and Cymbalta can cause problems in people with bipolar disorder.
•Antidepressants can cause a group of dangerous symptoms known as serotonin syndrome. Taking Cymbalta with other medications that affect serotonin can increase your risk of this condition. These other medications include other antidepressants, triptans (migraine medications), and several other medications (see Cymbalta Drug Interactions for more information). Contact your healthcare provider immediately if you have any possible symptoms of serotonin syndrome, including:
◦Seeing or hearing things that are not really there (hallucinations)
◦A fast heartbeat (tachycardia)
•This medication has been reported to cause liver problems, including hepatitis. Cymbalta is not recommended for people who have liver problems or who drink large amounts of alcohol regularly, due to an increased risk of liver damage.
•Cymbalta can cause low blood pressure (hypotension). This may be more common if you are also taking other medications, especially high blood pressure medication. Tell your healthcare provider if you have symptoms of low blood pressure, including lightheadedness, dizziness, or fainting.
•In studies, this drug was shown to slightly increase blood pressure and heart rate. Your healthcare provider should monitor your blood pressure and heart rate while you are taking Cymbalta.
•If you have a seizure disorder, there is a possibility that taking Cymbalta may cause seizures. Talk to your healthcare professional before taking Cymbalta if you have seizures.
•Cymbalta can cause changes in blood sugar levels in people with diabetes. Your healthcare provider may monitor your blood sugar more closely and may suggest adjusting your dose of diabetes medications.
•If you are stopping treatment with this medication, you should be monitored by a healthcare professional for withdrawal symptoms. If you do develop any symptoms of Cymbalta withdrawal, such as irritability, anxiety, confusion, headaches, or insomnia, your healthcare provider may slow down the rate at which you are being weaned off Cymbalta (see Cymbalta Withdrawal).
•If you are elderly or taking a diuretic, Cymbalta could cause low salt levels in the blood (hyponatremia). This generally returns to "normal" when Cymbalta is discontinued.
•Cymbalta can make narrow-angle glaucoma worse. If your glaucoma is under control, your healthcare provider should monitor your glaucoma to make sure it is not getting worse. If your glaucoma is not under control, you should not take Cymbalta.
•This drug is not recommended for people with severe kidney problems, such as kidney failure (renal failure).
•Cymbalta can cause difficulty passing urine. It may worsen some bladder conditions.
•The medication may affect your ability to perform complex tasks requiring mental and motor skills. Therefore, it is recommended that you become accustomed to its effect on you before becoming involved in activities requiring mental or motor concentration (such as driving a car or operating machinery). Taking Cymbalta with alcohol or other medications that cause drowsiness can increase this effect.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Mar 2010 • 2 answers
Posted 11 May 2010 • 3 answers
Posted 18 Jul 2011 • 4 answers
Posted 23 Dec 2014 • 5 answers
Been on 120 mg cymbalta and 4 days off it sick to my stomach cramps throwing up and a headache that?
Posted 3 Jul 2016 • 1 answer